Back to Ask the Diabetes Team Ask the Diabetes Team

From Adelaide, South Australia, Australia:

Four weeks ago, my seven year old daughter was diagnosed with type 1. She has two injections a day, of a mixture of Actrapid and Protophane, before breakfast and before dinner. She's eating like a horse and putting on weight and seems very healthy and happy, but she seems to have a fair bit of "wind" and sometimes complains of tummy aches. Would this be due to the extra food she's eating or could this be a reaction to the insulin? Her diet as such has not changed much because she's always been a 'healthy food' eater.


It is not likely the diabetes or the insulin. Maybe it is caused by the "extra" food as she catches up. If it persists, ask about celiac disease.


Additional comments from Brenda Hitchcock:

Please keep in mind that "sugar-free" foods prepared with alcohol sugars, such a sorbitol, mannitol and xylitol cause diarrhea if they are consumed in excess. So, it is possible that for some people the consumption of such foods, though not in excess, will cause "wind."


Original posting 3 May 2004
Posted to Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.